Side Effects of Getting Off Birth Control Pills
Birth control pills could help you to avoid pregnancy. However, using these pills would also create some significant changes within your body. When you stop taking birth control pills, these changes could be reversed. As a result, you will experience some adverse side effects. Here’s a list of the common side effects of getting off birth control pills.
Irregular menstrual cycles
One of the common side effects of getting off birth control pills is irregular menstrual cycles. You might experience irregular menstrual cycles for many months after you stop taking birth control pills. This includes long breaks in between your periods and you might even experience a complete stop of your periods. If this happens to you, be prepared to wait for few months before your menstrual cycle starts functioning as normal again.
Your periods will be longer and heavier
Your menstrual cycle after you get off from the birth control pills could be crampier and during this period of time, it is normal to experience heavy bleeding as well. This will no doubt, cause you to feel discomfort and even immense pain during your periods.
Post menopause syndrome
Birth control pills might create hormonal chaos within your body and as a result, there is a high possibility that you might experience depression as well. On top of that, you might suffer from mood swings, causing you to feel irritated and anxious. Without the pills to balance your hormones, you might start feeling moody again.
Another common side effect of getting off birth control pills is experiencing mid-month twinges. Birth control pills work by stopping ovulation and when you stop taking the pills, your body starts to ovulate again. The onset of ovulation might lead to mild cramps on one side of your pelvis and in addition, you might also experience vaginal discharge.
Skin condition deteriorates
Once you get off the birth control pills, the hormones that were once corrected by the pills might be imbalanced, causing the skin to break out and hair to grow in unwanted places.
You might get friskier
Going off the pills also means you might experience a spike in your libido as the pill causes vaginal dryness. The change in your vaginal discharge and lubrication might cause an increase in libido for some women.
Some of these side effects that you are experiencing might be short term and temporary. Thus, we encourage you to discuss the possible pros and cons of using birth control pills with your doctor.